Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 67, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 16, 2019, 3:35 PM EDT. It took effect at Oct 17, 2019, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 3:35 PM EDT (19:35 UTC)
- In effect from
- Oct 17, 2019, 8:00 AM EDT
- Expired
- Oct 18, 2019, 4:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:12 PM EDT, 23 minutes earlier.
Area forecast discussion, Oct 16, 3:12 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
312 PM EDT Wed Oct 16 2019
.SYNOPSIS...
Low pressure just east of Lake Huron will move east of the area
tonight. Another low pressure system will develop off the Carolina
coast tonight and move northeast. The two low pressure systems will
merge and rapidly intensify. High pressure will build in from the
west across the local area by the weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
A large upper level low pressure system will continue to move east
through the central Great Lakes overnight. Meanwhile, a trough
extending south and then southeast from the upper level low will
become negatively tilted this evening. This will accelerate the
development of the Carolina coastal low and move it north along the
Atlantic coast. The Carolina low will merge with a surface low
pressure system moving east out of Lake Huron. When the merger
occurs, a massive bomb (low pressure) will develop. Cyclonic flow
around the surface bomb will extend well west across the Great
Lakes. This will cause synoptic moisture to stream into the region
tonight into Thursday. Eventually, high pressure will begin to
build east toward the area and bring with it some drier air to the
western portions of the forecast area tomorrow. Otherwise, flow
should become well aligned out of the west over Lake Erie and cause
showers to develop and move east across Lake, Ashtabula, and Erie
counties. A northwest flow develops later tonight and this will
force the moisture and flow south into the higher elevations of
northeast Ohio and northwest Pennsylvania. Latest model soundings
support moderate instability as cold air advection takes place over
the lake. Inversion extends upward to nearly 10,000 feet and with
synoptic moisture in place, expecting the showers to be persistent
in the lake effect and then transitioning into a multiband/multilake
event by tomorrow. Some shower activity will occur over the rest of
the forecast area due to the cyclonic flow and a bit of lake
enhancement off Lake Michigan. Otherwise, with cold air advection
in place, keeping lows tonight in the upper 30s inland central and
southwest and lower 40s elsewhere. Highs tomorrow will recover
slightly back into the lower to middle 50s west and middle 40s to
lower 50s central and east. There is the possibility for some frost
and fog development in the west Thursday night as temperatures drop
into the middle 30s. Residual clouds will persist in the east and
keep lows in the 40s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure will be over the region on Friday with dry conditions
expected. The high will shift east of the area by Saturday morning
with a warming trend starting. A weakening cold front will drift
across the region Saturday night with a couple showers possible.
Friday will be cool and sunny with highs int he 50s. Warmer on
Saturday with highs into the 60s. Friday night will be cool enough
across the east to introduce a mention of frost.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Quiet weather on Sunday with the region between storm systems. A
warm front will lift across the region on Monday as southerly winds
increase. So expect a breezy and warm day. Chances of showers
increase Monday evening and continue into at least Tuesday morning.
We then will attempt to generate some lake effect showers that could
persist into Wednesday. However this is uncertainty about how much
moisture will be located over the region to assist with the shower
development.
In any event it looks to be warm Sunday into Monday with highs into
the 70's for a large portion of the region. Cooler Tuesday into
Wednesday in the wake of the cold front with highs ranging from the
mid 50s to mid 60s.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
The cold front that pushed through the local area this morning
is now well east of the region. A trough will swing through the
area overnight and will result in a combination of showers from
the trough and lake enhancement/effect shifting to the northeast
tonight into Thursday. Ceilings will be variable with the
showers that occur along with the moisture wrapping around the
low pressure system moving off to the east. Some improvement
will occur from west to east tomorrow as drier air begins to
work into the region.
.OUTLOOK...Non-VFR likely in lake effect rain showers at/near
KERI through Thursday. These conditions may persist into Friday
morning. Non-VFR possible in showers and thunderstorms Monday.
&&
.MARINE...
West winds have already ramped up in the wake of a cold front with
west winds to 25 knots. Winds increase slightly overnight as an
upper level trough passes. Slightly stronger cold advection in the
wake of the trough will increase winds from Willowick to Ripley to
low end gales that should touch 35 knots. The strongest winds should
occur 04Z through 12Z. Winds decrease Thursday morning but waves and
winds will remain high enough for small craft advisory conditions
into early Friday morning across the east. High pressure takes
control of the region on Friday with lighter winds expected. High
pressure shifts east of the lake by Saturday morning with a return
of a southerly wind.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ147>149.
Small Craft Advisory from 8 AM Thursday to 4 AM EDT Friday for
LEZ147>149.
Gale Warning from midnight tonight to 8 AM EDT Thursday for
LEZ147>149-167>169.
Small Craft Advisory until 11 AM EDT Thursday for LEZ142>144.
Small Craft Advisory until 4 AM EDT Friday for LEZ145-146.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...MM
LONG TERM...MM
AVIATION...Lombardy
MARINE...MMHazardous weather outlook, Oct 16, 3:15 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 315 PM EDT Wed Oct 16 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 315 PM EDT Wed Oct 16 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>146-162>166-171915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 315 PM EDT Wed Oct 16 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ147>149-167>169-171915- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 315 PM EDT Wed Oct 16 2019 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:36 AM EDT | Gale Watch | CLE | 12 hr | |
| Oct 16, 3:35 PM EDT | Gale Warning | CLE | 16 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.